Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 9, 2020Harris County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 9, 2020, 1:49 PM EDT for Harris County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2020, 1:49 PM EDT (17:49 UTC)
Expired
Jun 9, 2020, 2:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Wind
40

County Harris County, GA

The radar

The Maxwell AFB radar (KMXX), 84 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

552 
WWUS82 KFFC 091749
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT Tue Jun 9 2020
 
GAZ078-089-091815-
Harris GA-Muscogee GA-
149 PM EDT Tue Jun 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS AND NORTHERN
MUSCOGEE COUNTIES UNTIL 215 PM EDT...

At 149 PM EDT...a strong thunderstorm was over Fortson, or 9 miles
south of Hamilton...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ellerslie, Flat Rock, Midland, Mountain Hill, Cataula, Fortson and
Mulberry Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3276 8477 3252 8476 3254 8502 3254 8503
      3272 8504
TIME...MOT...LOC 1749Z 267DEG 7KT 3262 8493 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 12:45 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 9, 12:45 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
1245 PM EDT Tue Jun 9 2020

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 1048 AM EDT Tue Jun 9 2020/

UPDATE...
No changes to the forecast for now. Showers have begun to
develop.

BDL

&&

SHORT TERM /Today through Wednesday/...

The center of Tropical Depression Cristobal is positioned over
central Arkansas. The storm will continue moving northwestward into
the Midwest today, where it will be absorbed by a large upper level
trough approaching from the Great Plains and begin to undergo
extratropical transition. A plume of deep tropical moisture will
spread over the area behind the remnants of Cristobal as it gets
picked up by the trough, leading to an increase in dewpoints and
precipitable water. Another humid and sticky couple of days are
expected through the short term period, with dewpoints reaching as
high as the mid 70s and PWATS ranging from the 1.8 to 2.2 inch range
on Tuesday and Wednesday.

Only a couple of isolated showers are ongoing across northeast
Georgia as the short term period begins this morning. As more
tropical moisture spreads northward across the area today,
convection is expected to redevelop across the forecast area during
the daytime today. Numerous thunderstorms are expected across the
area during the afternoon today as diurnally driven convection is
maximized, with likely PoPs forecast across north and central
Georgia during that time. With SBCAPE values ranging from 1000-1500
J/kg this afternoon, but very limited shear, widespread severe
weather is not anticipated at this time. However, a couple of storms
may become strong, capable of producing gusty winds along with
frequent lightning and locally heavy rain. While our average QPF for
this and more so Tues afternoon/evening are only 0.25-0.5" where
rain occurs, due to the high precipitable water values, isolated
locations could see 1-2" of rain where stronger storms occur.
Flooding is not anticipated with these totals, but there could
nonetheless be drainage issues in urban areas.

The upper level trough will lift northeastward towards the Great
Lakes region and a cold front associated with this trough will then
swing through the southeastern CONUS on Wednesday. The incoming cold
front will enhance convective coverage, especially in the afternoon
as instability increases with diurnal heating. Afternoon SBCAPE
values in the 1500-2000 J/kg range and modest low-level and deep
layer shear in the vicinity of the front will lead to some potential
for more robust thunderstorm development. As a result, a Marginal
Risk for severe thunderstorm encompasses much of the area on
Wednesday. Damaging wind gusts are expected to be the primary threat
with any severe thunderstorms that occur. Deep moisture over the
area will keep the diurnal range of temperatures fairly limited
today and Wednesday, with high temperatures near climatological
normals, mainly in the mid 80s to low 90s, and low temperatures 6-12
degrees above normal, mainly in the low 70s.

King

LONG TERM /Wednesday Night through Monday/...

A cold front will bring showers and thunderstorms to central Georgia
Wednesday night and continue into southeastern Georgia on Thursday.
With some lingering CAPE values in in the 1000 to 2000 J/KG range,
there is the chance of a few strong thunderstorms to form thursday
afternoon as the front stalls. A stationary front will linger along
the coast, maintaining a chance for showers and thunderstorms into
the weekend mostly during the afternoon. After the front moves out,
afternoon storms should be switched off by the dry air in place over
north and central Georgia this weekend and into early next week.

Dewpoints drop significantly behind the front from the 70s into the
50s and low 60s across the CWA on Thursday. Temperatures will be
moderated to near normal by the time the weekend rolls around.
Another front toward the end of the weekend will reinforce the dry
air. Given high pressure in place and northwest flow, precip with
this front is pretty unlikely.

Vaughn

&&

.AVIATION...
18Z Update...
MVFR-VFR ceilings becoming all VFR but with showers and
thunderstorms increasing and diminishing this evening. Increasing
potential for MVFR then IFR ceilings late tonight and early
Wednesday, eventually improving to VFR with another round of
showers and storms. Surface winds SSW 10 kts or less becoming
light overnight then near 10 kts during the day Wednesday.

//ATL Confidence...18Z Update...
Medium to high confidence for winds.
Low to Medium confidence on all other elements.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          88  71  86  69 /  70  60  70  30
Atlanta         86  72  86  68 /  70  50  70  30
Blairsville     81  68  80  62 /  70  60  80  50
Cartersville    86  71  88  64 /  70  50  70  30
Columbus        87  72  89  70 /  80  50  70  30
Gainesville     84  71  83  67 /  70  60  80  40
Macon           88  72  88  71 /  70  50  60  30
Rome            87  72  88  64 /  70  50  70  20
Peachtree City  86  71  87  66 /  70  50  70  30
Vidalia         88  73  92  73 /  70  50  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...BDL
Hazardous weather outlook, Jun 9, 11:17 AM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1117 AM EDT Tue Jun 9 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1117 AM EDT Tue Jun 9 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are possible this afternoon and into the
evening. Some of these storms could contain heavy rain, gusty
winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There is a marginal risk of severe thunderstorms on Wednesday as
a cold front moves through. The primary threat will be damaging
winds, but frequent lightning, heavy rain and hail are possible as
well.

Thunderstorms focused in central and southeastern Georgia will be
possible Thursday through Saturday. Frequent lightning, heavy
rain, and gusty winds will be the primary hazards with any storms
that develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 9, 12:17 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1217 PM EDT Tue Jun 9 2020

GAZ106-108-091645-
Crisp GA-Wilcox GA-
1217 PM EDT Tue Jun 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRISP AND SOUTHWESTERN
WILCOX COUNTIES UNTIL 1245 PM EDT...

At 1217 PM EDT...a strong thunderstorm was over Arabi, or 8 miles
northwest of Ashburn...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Rochelle, Arabi, Pitts, East Crisp, Double Run, Tremont,
Wenona, Seville and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8383 3203 8367 3203 8360 3193 8344
      3185 8355 3185 8361 3180 8362 3180 8380
TIME...MOT...LOC 1617Z 222DEG 19KT 3182 8372

WIND...40MPH
Special weather statement, Jun 9, 1:16 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
116 PM EDT Tue Jun 9 2020

GAZ109>111-091745-
Wheeler GA-Telfair GA-Dodge GA-
116 PM EDT Tue Jun 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...TELFAIR
AND SOUTHEASTERN DODGE COUNTIES UNTIL 145 PM EDT...

At 115 PM EDT...a strong thunderstorm was near Workmore, or 8 miles
southwest of McRae...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Helena, Milan, Scotland, Jacksonville, Towns, Jay Bird
Springs, Temperance, China Hill, Achord, Little Ocmulgee State Park
and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3178 8303 3179 8304 3179 8305 3180 8308
      3181 8309 3181 8314 3182 8313 3184 8317
      3186 8318 3217 8301 3215 8299 3216 8296
      3204 8273 3178 8292 3179 8298 3178 8299
TIME...MOT...LOC 1715Z 211DEG 9KT 3196 8298

WIND...40MPH
Special weather statement, Jun 9, 1:17 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
117 PM EDT Tue Jun 9 2020

GAZ107-108-091745-
Wilcox GA-Pulaski GA-
117 PM EDT Tue Jun 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILCOX AND SOUTHERN
PULASKI COUNTIES UNTIL 145 PM EDT...

At 117 PM EDT...a strong thunderstorm was over Finleyson, or 10 miles
south of Hawkinsville...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Pineview, Wallace, Pope City, Ocmulgee Banks and Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8348 3210 8361 3229 8356 3219 8333
TIME...MOT...LOC 1717Z 210DEG 17KT 3213 8351

WIND...40MPH
Special weather statement, Jun 9, 1:27 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
127 PM EDT Tue Jun 9 2020

GAZ052-091800-
Heard GA-
127 PM EDT Tue Jun 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HEARD COUNTY UNTIL
200 PM EDT...

At 127 PM EDT...a strong thunderstorm was over Rock Mills, or near
Roanoke...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Franklin, Waresville, Glenn and Texas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3332 8525 3326 8507 3314 8520 3313 8523
      3313 8524 3328 8527
TIME...MOT...LOC 1727Z 208DEG 19KT 3316 8526

WIND...40MPH
Special weather statement, Jun 9, 1:48 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
148 PM EDT Tue Jun 9 2020

GAZ095-096-105-107-091815-
Dooly GA-Houston GA-Bleckley GA-Pulaski GA-
148 PM EDT Tue Jun 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHEASTERN
HOUSTON...SOUTHWESTERN BLECKLEY AND NORTHWESTERN PULASKI COUNTIES
UNTIL 215 PM EDT...

At 147 PM EDT...a strong thunderstorm was over Browndale, or near
Hawkinsville...moving north at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cochran, Hawkinsville, Unadilla, Hayneville, Browndale, Sand Bed,
Grovania, Mobley Crossing, Elko, Magnolia, Wallace, Ocmulgee Public
Fishing Area, Paulk, Hartford, Pulaski State Prison, Porter, Klondike
and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3219 8348 3226 8373 3249 8369 3240 8332
TIME...MOT...LOC 1747Z 197DEG 14KT 3230 8356

WIND...40MPH
Special weather statement, Jun 9, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT Tue Jun 9 2020

GAZ078-089-091815-
Harris GA-Muscogee GA-
149 PM EDT Tue Jun 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS AND NORTHERN
MUSCOGEE COUNTIES UNTIL 215 PM EDT...

At 149 PM EDT...a strong thunderstorm was over Fortson, or 9 miles
south of Hamilton...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ellerslie, Flat Rock, Midland, Mountain Hill, Cataula, Fortson and
Mulberry Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3276 8477 3252 8476 3254 8502 3254 8503
      3272 8504
TIME...MOT...LOC 1749Z 267DEG 7KT 3262 8493

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:18 PM EDTSpecial Weather StatementFFCTwiggs27 min
Jun 9, 12:17 PM EDTSpecial Weather StatementFFCCrisp28 min
Jun 9, 1:16 PM EDTSpecial Weather StatementFFCTelfair29 min
Jun 9, 1:17 PM EDTSpecial Weather StatementFFCPulaski28 min
Jun 9, 1:27 PM EDTSpecial Weather StatementFFCHeard33 min
Jun 9, 1:48 PM EDTSpecial Weather StatementFFCHouston, Pulaski27 min
Jun 9, 1:50 PM EDTSpecial Weather StatementFFCWheeler25 min
Jun 9, 2:09 PM EDTSpecial Weather StatementFFCHouston, Peach51 min
Jun 9, 2:12 PM EDTSpecial Weather StatementFFCBleckley48 min
Jun 9, 2:17 PM EDTSpecial Weather StatementFFCHarris43 min
Jun 9, 2:23 PM EDTSpecial Weather StatementFFCGwinnett37 min
Jun 9, 2:29 PM EDTSpecial Weather StatementFFCLaurens, Montgomery, Toombs, Treutlen46 min
Jun 9, 2:32 PM EDTSpecial Weather StatementFFCTalbot43 min
Jun 9, 3:03 PM EDTSpecial Weather StatementFFCUpson42 min
Jun 9, 3:06 PM EDTSpecial Weather StatementFFCBarrow, Jackson, Oconee24 min
Jun 9, 3:17 PM EDTSpecial Weather StatementFFCButts, DeKalb, Gwinnett, Newton, Rockdale43 min
Jun 9, 3:25 PM EDTSpecial Weather StatementFFCCobb50 min
Jun 9, 3:53 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Newton, Walton37 min
Jun 9, 3:56 PM EDTSevere Thunderstorm WarningFFCGreene, Jasper, Morgan, Newton, Walton49 min
Jun 9, 4:07 PM EDTSpecial Weather StatementFFCJasper, Putnam38 min
Jun 9, 4:09 PM EDTSpecial Weather StatementFFCCherokee51 min
Jun 9, 4:26 PM EDTSpecial Weather StatementFFCClayton, Henry, Rockdale34 min
Jun 9, 4:43 PM EDTSpecial Weather StatementFFCGreene, Hancock, Morgan, Oconee, Walton47 min
Jun 9, 5:23 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Warren, Wilkes37 min
Jun 9, 6:08 PM EDTSpecial Weather StatementFFCCobb37 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.